Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 126, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 27, 2012, 6:31 PM CDT for Clay County, Yankton County, South Dakota; Dixon County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2012, 6:31 PM CDT (23:31 UTC)
- Expired
- May 27, 2012, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Dixon County, NE, Clay County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 93 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:40 PM CDT | TSTM WND GST 65 | 4 Ssw Maskell, NE | NUMEROUS TREE BRANCHES DOWN ALONG WITH PEA SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS53 KFSD 272331
SVRFSD
NEC051-SDC027-135-280015-
/O.NEW.KFSD.SV.W.0126.120527T2331Z-120528T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
631 PM CDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DIXON COUNTY IN NORTHEAST NEBRASKA...
CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 715 PM CDT
* AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
LEWIS AND CLARK STATE RECREATION AREA TO WYNOT TO 6 MILES SOUTHWEST
OF MASKELL TO 6 MILES NORTH OF DIXON...AND MOVING NORTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEWIS AND CLARK STATE RECREATION AREA AND YANKTON AROUND 640 PM
CDT...
MECKLING AND MISSION HILL AROUND 645 PM CDT...
UTICA...MASKELL AND VOLIN AROUND 650 PM CDT...
WAKONDA AND VERMILLION AROUND 700 PM CDT...
IRENE AND MAYFIELD AROUND 705 PM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4236 9701 4242 9703 4275 9703 4277 9713
4279 9715 4281 9722 4284 9723 4286 9741
4284 9744 4285 9755 4317 9745 4317 9717
4308 9716 4308 9692 4289 9685
TIME...MOT...LOC 2331Z 192DEG 30KT 4280 9744 4281 9720
4269 9706 4254 9702
WIND...HAIL 70MPH 1.75IN
$$
BT4 follow-up statements
673
WWUS53 KFSD 272344
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
644 PM CDT SUN MAY 27 2012
NEC051-SDC027-135-280015-
/O.CON.KFSD.SV.W.0126.000000T0000Z-120528T0015Z/
DIXON NE-CLAY SD-YANKTON SD-
644 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...CLAY
AND NORTHWESTERN DIXON COUNTIES UNTIL 715 PM CDT...
AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM YANKTON TO 5 MILES SOUTH OF VOLIN
TO 6 MILES SOUTH OF MECKLING TO 5 MILES SOUTH OF MASKELL...MOVING
NORTH AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
UTICA...MASKELL AND VOLIN AROUND 650 PM CDT...
WAKONDA AND VERMILLION AROUND 700 PM CDT...
MAYFIELD AROUND 705 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4236 9701 4242 9703 4275 9703 4277 9713
4279 9715 4281 9722 4284 9723 4286 9741
4284 9744 4285 9755 4317 9745 4317 9717
4308 9716 4308 9692 4289 9685
TIME...MOT...LOC 2344Z 192DEG 30KT 4291 9741 4292 9717
4280 9703 4265 9699
WIND...HAIL 60MPH 1.50IN
$$
BT837
WWUS53 KFSD 272353
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
653 PM CDT SUN MAY 27 2012
NEC051-SDC027-135-280015-
/O.CON.KFSD.SV.W.0126.000000T0000Z-120528T0015Z/
DIXON NE-CLAY SD-YANKTON SD-
653 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
YANKTON...CLAY AND NORTHWESTERN DIXON COUNTIES UNTIL 715 PM CDT...
AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MISSION HILL TO VOLIN TO MECKLING
TO MASKELL...MOVING NORTH AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WAKONDA AND VERMILLION AROUND 700 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4236 9701 4242 9703 4275 9703 4277 9713
4279 9715 4281 9722 4284 9723 4286 9734
4293 9733 4315 9723 4317 9717 4308 9716
4308 9692 4289 9685
TIME...MOT...LOC 2354Z 192DEG 30KT 4291 9723 4300 9715
4288 9700 4273 9697
WIND...HAIL 60MPH 1.50IN
$$
BT326
WWUS53 KFSD 280000
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
700 PM CDT SUN MAY 27 2012
NEC051-SDC027-135-280015-
/O.CON.KFSD.SV.W.0126.000000T0000Z-120528T0015Z/
DIXON NE-CLAY SD-YANKTON SD-
700 PM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
YANKTON...CLAY AND NORTHWESTERN DIXON COUNTIES UNTIL 715 PM CDT...
AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MAYFIELD TO WAKONDA TO 7 MILES
NORTHEAST OF MECKLING TO VERMILLION...MOVING NORTH AT 35 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CLAY...EASTERN YANKTON AND NORTHWESTERN DIXON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4236 9701 4242 9703 4275 9703 4277 9713
4279 9715 4281 9722 4284 9723 4286 9734
4293 9733 4315 9723 4317 9717 4308 9716
4308 9692 4289 9685
TIME...MOT...LOC 0000Z 192DEG 30KT 4309 9724 4305 9713
4294 9698 4282 9688
WIND...HAIL 60MPH 1.00IN
$$
BT423
WWUS53 KFSD 280013 RRB
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
713 PM CDT SUN MAY 27 2012
NEC051-SDC027-135-280024-
/O.EXP.KFSD.SV.W.0126.000000T0000Z-120528T0015Z/
DIXON NE-CLAY SD-YANKTON SD-
713 PM CDT SUN MAY 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YANKTON...CLAY AND
NORTHWESTERN DIXON COUNTIES WILL EXPIRE AT 715 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4236 9701 4242 9703 4275 9703 4277 9713
4279 9715 4281 9722 4284 9723 4286 9734
4293 9733 4315 9723 4317 9717 4308 9716
4308 9692 4289 9685
TIME...MOT...LOC 0014Z 192DEG 30KT 4320 9721 4316 9710
4305 9695 4293 9685
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:52 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 27, 2:52 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 252 PM CDT SUN MAY 27 2012 .DISCUSSION... SURFACE FRONT HAS BECOME MORE DIFFUSE ACROSS THE AREA WITH WINDS MIXING OUT TO A SOUTHWESTERLY DIRECTION ALOFT. SATELLITE INDICATES CUMULUS FIELD ALONG AND EAST FROM MARSHALL MN DOWN INTO CENTRAL NEBRASKA. CUMULUS FIELD ALONG AND NORTH OF I-90 IS FAIRLY FLAT AT THIS POINT...HOWEVER...FURTHER TO THE SOUTH ACROSS EASTERN NEBRASKA CLOUDS ARE A BIT MORE VIGOROUS WITH LIGHT ECHOS ON RADAR. AS UPPER LEVEL WAVE OVER NORTHERN ROCKIES PINWHEELS NORTHEAST INTO THE NORTHERN PLAINS AND UPPER LEVEL JET STREAK NOSES INTO THE AREA EXPECT WEAK CAPPING INVERSION ACROSS THE AREA TO BE OVERCOME WITH THUNDERSTORM DEVELOPMENT AROUND 22Z. HRRR HAS BEEN FAIRLY CONSISTENT WITH DEVELOPMENT DURING THIS TIME FRAME. WITH INITIAL UPDRAFT DEVELOPMENT EXPECT STORMS TO CARRY A HAIL THREAT...WITH HAIL UP TO AROUND 2 INCHES IN DIAMETER. CAPE PROFILES ARE FAIRLY THIN...WITH A NORMALIZED CAPE VALUE AROUND 0.15. AS COLDER AIR MOVES IN ALOFT...WET BULB ZERO HEIGHT DROPS FROM AROUND 11K FEET TO 7K OR SO...BUT EXPECT STORMS TO BE FAIRLY LINEAR BY THIS POINT. STORMS SHOULD BECOME LINEAR FAIRLY QUICKLY...AND ONCE THEY DO SO TAKE ON A STRONG WIND POTENTIAL. MODEL SOUNDINGS INDICATE AIR ABOVE 600 MB IS RELATIVELY DRY...ENHANCING DOWNDRAFT POTENTIAL. IN ADDITION...WINDS ARE FAIRLY STRONG ALOFT WITH 40-60 KTS ABOVE 700 MB. WITH UNIDIRECTIONAL WINDS FROM THE SURFACE TO THE TOP OF THE TROPOSPHERE...IT SHOULD BE EASY TO BRING WINDS DOWN TO THE SURFACE...AND THINK LARGE SECTION OF THE EASTERN HALF OF THE FORECAST AREA FACES A FAIRLY HIGH WIND THREAT WITH STRAIGHT LINE WINDS IN EXCESS OF 70 MPH...WITH THE POTENTIAL FOR STRONGEST STORMS TO EXCEED 80 MPH. AS STORMS EVOLVE INTO A LINE...EXPECT HAIL THREAT TO DIMINISH...WITH POTENTIAL OF HALF DOLLAR SIZED HAIL. SEVERE THREAT SHOULD ABATE FROM WEST TO EAST MAINLY WORKING EAST FORECAST AREA AFTER 05Z. MODELS INDICATE POTENTIAL OF SOME LOW LYING STRATUS DEVELOPING LATE TONIGHT ALONG AND EAST OF HIGHWAY 60...BUT CONFIDENCE IS LOW AT THIS POINT. /BT MONDAY AND TUESDAY WILL BOTH PROVE TO BE BREEZY AND COOLER AS THE UPPER LEVEL LOW WRAPS UP OVER NORTH DAKOTA ON MONDAY AND MOVES INTO THE GREAT LAKES REGION ON TUESDAY. THE AIR MASS WILL BE MILDER ON MONDAY WITH GOOD MIXING SO WENT JUST A BIT ABOVE GUIDANCE BECAUSE OF THE MIXY ENVIRONMENT. RELATIVELY COOL ON MONDAY NIGHT BUT WITH COLD AIR ADVECTION EXPECTED WINDS SHOULD NOT DROP OFF TOO MUCH SO STICKING WITH MID TO UPPER 40S SEEMS REASONABLE. WITH COLDER AIR IN PLACE ON TUESDAY HIGHS WILL BE ABOUT 5 TO 10 DEGREES COOLER AND IT WILL STILL BE BREEZY. WITH HIGHS ONLY IN THE LOWER TO MID 60S AND A NORTHWEST WINDS AT 15 TO 25 MPH WILL FEEL FAIRLY COOL. HIGH PRESSURE WILL BUILD SOUTH ON TUESDAY NIGHT AND REMAIN IN PLACE ON WEDNESDAY BRINGING ANOTHER VERY COOL DAY...ALBEIT WITH MUCH LESS WIND. REGARDLESS LOWS IN THE UPPER 30S TO LOWER 40S AND HIGHS IN THE LOWER TO MID 60S WILL STILL FEEL PRETTY COOL. UPPER LEVEL SUPPORT AND PLENTY OF MID LEVEL MOISTURE WILL BRING A THREAT FOR RAINFALL LATE TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING...WITH THE BETTER CHANCES SOUTH OF INTERSTATE 90. IF THIS SYSTEM IS 3 TO 6 HOURS FASTER THAN EXPECTED HIGHS COULD EASILY GET STUCK IN THE 50S OVER MUCH OF THE AREA. WHILE RAINFALL AMOUNTS WILL LIKELY TO EXCEED A QUARTER OF AN INCH MOST LOCATIONS WILL LIKELY SEE A TENTH OF AN INCH OR SO. INSTABILITY PRETTY MARGINAL SO ONLY HAVE A SLIGHT CHANCE FOR THUNDERSTORMS AROUND THE MISSOURI RIVER AREA. IN THE LATTER PERIODS(THU/SUN)...STILL LOOKS COOL EARLY IN THE PERIOD WITH GRADUAL WARMING THROUGH THE WEEKEND. A LITTLE DISAGREEMENT ON SUNDAY WITH JUST HOW WARM TO GO BUT OVERALL DECENT AGREEMENT ON BROAD SCALE PATTERN. LOOKING PRETTY MUCH DRY THROUGH THE PERIOD WITH A TAIL END THREAT ON THURSDAY AS WAVE EXITS THE AREA THEN SOME POTENTIAL FOR THUNDERSTORMS SATURDAY NIGHT AS WARMER AIR RETURNS. HIGHS THURSDAY IN THE 60S WILL WARM INTO THE 70S FRIDAY THEN INTO THE 80S BY SUNDAY. /08 && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ THREAT FOR STORMS DEVELOPING AROUND 22Z NEAR AN ADVANCING COLD FRONT BY LATE AFTERNOON AND EVENING ROUGHLY EAST OF A BROOKINGS TO YANKTON SOUTH DAKOTA LINE. SEVERE STORMS WILL BE A POSSIBILITY...INCLUDING FSD AND SUX. LARGE HAIL AND STRONG WINDS WILL BE A THREAT WITH THESE STORMS. MODELS SUGGEST POTENTIAL FOR A THIN LAYER OF LOW LYING STRATUS DEVELOPING BEHIND THE COMPLEX EAST OF THE JAMES RIVER VALLEY. FOR NOW...JUST WENT SCATTERED BUT MAY HAVE TO INCREASE TO CEILING IF SOMETHING DEVELOPS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING FOR IAZ001>003-012>014-020>022-031-032. MN...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING FOR MNZ072-080-081-089-090-097-098. NE...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING FOR NEZ014. SD...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY MORNING FOR SDZ071. &&
Hazardous weather outlook, May 27, 11:35 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1135 AM CDT SUN MAY 27 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1135 AM CDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AN ELEVATED RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND THROUGHOUT THE EVENING. SCATTERED STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...MERGING INTO A CONVECTIVE COMPLEX AS THE EVENING PROGRESSES. EARLY IN THIS EVENT...ANY ISOLATED TO SCATTERED CELLS COULD PRODUCE HAIL UP TO THE SIZE OF GOLF BALLS. THEN THROUGH THE EVENING...THE COMPLEX OF STORMS WILL GIVE BOTH A HAIL AND DAMAGING WIND THREAT. DAMAGING WINDS IN EXCESS OF 70 MPH ARE POSSIBLE ALONG AND EAST OF A YANKTON...TO SIOUX FALLS TO MARSHALL MINNESOTA LINE...WITH THE HAIL POTENTIAL DECREASING MODESTLY TO ABOUT HALF DOLLAR SIZE. FLOODING... A STORM COMPLEX IS EXPECTED TO DEVELOP AND MOVE EASTWARD THIS EVENING. ONE TO TWO INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS IS LIKELY TO OCCUR IN MUCH OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA...AND ALSO IN A SMALL AREA OF EXTREME SOUTHEAST SOUTH DAKOTA AND FAR NORTHEAST NEBRASKA. THESE AREAS HAVE ALSO RECEIVED A WIDESPREAD TWO TO FOUR INCHES OF RAIN THE PAST SEVERAL DAYS CREATING SATURATED GROUND. THEREFORE URBAN AND RURAL FLASH FLOODING IS POSSIBLE IN THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM TO MIDNIGHT TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 27, 5:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL SSW AKRON 42.83N 96.56W
05/27/2012 E0.75 INCH PLYMOUTH IA TRAINED SPOTTER
0541 PM HAIL CHATSWORTH 42.92N 96.51W
05/27/2012 E1.00 INCH SIOUX IA TRAINED SPOTTER
&&
LAFLINLocal storm report, May 27, 5:45 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
545 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL AKRON 42.83N 96.56W
05/27/2012 E1.00 INCH PLYMOUTH IA EMERGENCY MNGR
&&
LAFLINLocal storm report, May 27, 5:49 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
549 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 2 S HAWARDEN 42.97N 96.48W
05/27/2012 E1.00 INCH SIOUX IA TRAINED SPOTTER
&&
JSHEEHANLocal storm report, May 27, 6:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
601 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 N HULL 43.23N 96.13W
05/27/2012 E0.75 INCH SIOUX IA TRAINED SPOTTER
&&
LAFLINLocal storm report, May 27, 6:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL S FAIRVIEW 43.22N 96.49W
05/27/2012 E1.50 INCH LINCOLN SD TRAINED SPOTTER
&&
LAFLINLocal storm report, May 27, 6:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
614 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL FAIRVIEW 43.22N 96.49W
05/27/2012 E1.00 INCH LINCOLN SD FIRE DEPT/RESCUE
&&
JSHEEHANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:42 AM CDT | Flash Flood Watch | FSD | Union | 24 hr |
| May 27, 5:27 PM CDT | Severe Thunderstorm Warning | FSD | Union | 33 min |
| May 27, 5:58 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 32 min |
| May 27, 6:24 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 36 min |
| May 27, 6:35 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 40 min |
| May 27, 6:43 PM CDT | River Flood Warning | FSD | Lincoln, Union | 5 days |
| May 27, 6:43 PM CDT | River Flood Warning | FSD | Union | 6 days |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.